FDA Issues Urgent Notice of Recalled Injectable Drugs
January 25, 2001
The Food and Drug Administration (FDA) is urging individuals, health care organizations and medical product distributors to stop dispensing and/or distributing certain injectable medications marketed by Phyne Pharmaceuticals of Scottsdale, Ariz. AMRAM Inc. of Rathdrum, Idaho manufactured these products for Phyne Pharmaceuticals, who was their sole customer.
On December 14, 2000, AMRAM Inc. notified Phyne Pharmaceuticals that AMRAM Inc. was recalling these products because they were manufactured under sub-standard conditions.
FDA is issuing today's warning because Phyne Pharmaceuticals has delayed taking prompt and appropriate action to remove these products from the market.
The nationwide recall follows FDA's recent inspections of Phyne Pharmaceuticals and AMRAM Inc. During the inspections, FDA found violations of requirements for good manufacturing standards for pharmaceuticals. These requirements help ensure that drug products are safe and effective. The violations FDA found demonstrate that the products lack assurance of sterility and potency.
Anyone in possession of these products is urged to contact and to return the products to Phyne Pharmaceuticals at 7950 East Red Field Rd., Scottsdale, Ariz. 85267, (800) 345-3391 or 480-998-4142, FAX (480) 443-4775. Phyne Pharmaceuticals has stated they will be providing specific return instructions to their customers by an "Urgent Voluntary Drug Recall" letter dated January 25, 2001.
The following is the most up-to-date list of products under recall by Phyne Pharmaceuticals. Some of the products are labeled with both AMRAM, Inc. and Phyne Pharamceuticals; however, some may bear one or the other company's name as the manufacturer and/or distributor with or without the other company's name listed.
All lot numbers and codes, strengths and sizes and expiration dates of the following injectable products are included in this recall:
Patients who believe they might have been injured by these products should immediately consult with their health care provider. FDA is aware of three serious injuries associated with the use of one of the recalled products, Colchicine, labeled as containing .5mg/ml but actually formulated at a concentration of 5mg/ml.
Any adverse reactions experienced with the use of these products should also be reported to the FDA's Medwatch Program by phone at 1-800-FDA-1088, by fax at 1-800-FDA-0178, by mail at Medwatch, HF-2, FDA 5600 Fishers Lane, Rockville, MD 20852-9787, or on the Medwatch web site at www.fda.gov/medwatch.
This article was provided by U.S. Food and Drug Administration. Visit the FDA's website to find out more about their activities and publications.